MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after the catheter inserted into the patient, the pump alarmed helium leakage 3.After remove the catheter, the front of balloon is bent.Change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iab central lumen was noted broken at multiple locations.The central lumen was noted broken at approximately 1.6cm and 5.2cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0061in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, consistent with previously confirmed broken central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immedi-ately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; a leak was immediately detected from the bladder membrane.Under microscopic inspection, abrasions were observed from approximately 22.5cm to 23.1cm from the iabc distal tip; a full thickness abrasion to the bladder was confirmed at approximately 22.6cm from the iabc distal tip and the appearance is consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.It could not be confidently determined which damage occurred first.A lab inventory 0.025in guidewire was front loaded through the iabc luer.The guidewire met resistance at 9.3cm and 17.9cm from the iabc luer.Then the guidewire exited the central lumen and entered the bladder at the location of the broken central lumen.No blood and debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The de-vice passed all manufacturing specifications prior to release.The reported complaint for "the pump alarmed helium leakage 3" is confirmed.Upon return, the central lumen was noted broken at multiple locations and during the investigation, a leak site consistent with repeated contact with calcified plaque on the aortic wall was noted on the bladder membrane.Due to the returned state of the device, it could not be confidently determined which damage occurred first or what initially caused the complaint.Based on a review of the de-vice history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leaks.The root cause of the complaint is undetermined.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported " after the catheter inserted into the patient, the pump alarmed helium leakage 3.After remove the catheter, the front of balloon is bent.Change the new catheter".No patient injury or consequnece reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24428178
Report Number3010532612-2026-00147
Device Sequence Number8159279
Product Code DSP
UDI-Device Identifier10801902145748
UDI-Public(01)10801902145748(11)250205(17)270131(10)18F25B0001(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F25B0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown